MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 40MM OXINIUM MODULAR HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS

SMITH & NEPHEW, INC. 40MM OXINIUM MODULAR HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Catalog Number 71342340
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Injury (2348)
Date of Event 09/18/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that left hip dislocation has occurred.Patient required closed reduction to amend.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.A clinical evaluation was conducted and the radiology report of the right hip notes the femoral and acetabular components were found to be in neutral anteversion of the acetabular component on the left side, perhaps predisposing him to posterior hip dislocation.The twisting flexion and internal rotation as well as the neutral anteversion of his hip cannot be ruled out as contributing factors to the dislocation.The patient impact beyond the pain cannot be determined.A review of complaint history on the listed parts revealed no prior complaints for the listed batches with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.

Brand Name
40MM OXINIUM MODULAR HEAD
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8643154
Report Number1020279-2019-02052
Device Sequence Number16209007
Product Code MBL
UDI-Device Identifier00885556112410
UDI-Public00885556112410
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K093363
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71342340
Device Lot Number17JM06336
Initial Date Received by Manufacturer 05/03/2019
Supplement Date Received by Manufacturer05/03/2019
Initial Report FDA Received Date05/26/2019
Supplement Report FDA Received Date10/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;